MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TABLE TOP ROD CUTTER AND BENDER; CUTTER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TABLE TOP ROD CUTTER AND BENDER; CUTTER, SURGICAL
Model Number 388.750
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a case the rod cutter handle broke when sizing rod for patient.The account had another rod cutter that was used to size the rod.Surgery was not delayed.The event did not have an impact on the surgery.There was no patient consequence.Concomitant devices reported: rod (part number unknown, lot unknown, quantity 1).This report involves one (1) table top rod cutter and bender.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary : investigation flow: damage.Visual inspection: the table top rod cutter and bender (p/n: 388.750, lot #: 1657576) was returned and received at us cq.Upon visual inspection, it was observed that the handle was observed to be broken and not returned.The screw used to assemble the handle to the operating lever was returned broken.There were scratches and discoloration observed on the device but have no impact on the device functionality.No other issues were observed with the returned device.The device failure/defect was identified.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review : based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint was confirmed.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the table top rod cutter and bender (p/n: 388.750, lot #: 1657576).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 388.750, lot: 1657876, manufacturing site: umkirch, release to warehouse date: march 26, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TABLE TOP ROD CUTTER AND BENDER
Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11266364
Report Number2939274-2021-00618
Device Sequence Number3302623
Product Code FZT
UDI-Device Identifier10705034773766
UDI-Public(01)10705034773766
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.750
Device Catalogue Number388.750
Device Lot Number1657876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS
Patient Age15 YR
Patient Weight74